Home Blog Inpatient ADDICTION TO FENTANYL

ADDICTION TO FENTANYL

addiction to fentanyl

Fentanyl is a potent prescription opioid derived from morphine, and typically marketed under the brand name Duragesic. The drug is very powerful, at least fifty times more so than morphine. Fentanyl is normally used for cancer patients who receive palliative care in managing extreme pain.

Fentanyl Abuse Methods 

  • Smoking The gel inside the patch is removed and heated, creating a vapor that is inhaled into the membranes in the lungs, then entering the bloodstream.
  • DrinkingBy steeping the patches in boiling water (similar to hot tea) the individual then drinks the resulting liquid.
  • InjectionIndividuals scrape the gel out of the patch, heat it up until it has melted, then mix with water before injecting it intravenously.
  • Chewing The individual chews the patch, which releases the drug stored inside the layers, and is absorbed through the mucous membranes inside the mouth.
  • Using multiple patchesAlthough designed for one patch to be used at a time, those who abuse fentanyl patches will place several patches on their skin simultaneously to radically increase the drug dosing.

Signs of Addiction to Fentanyl

Being able to recognize the behavioral, physical, and psychological signs of opioid abuse just may save someone’s life by leading them to fentanyl addiction treatment. Timely intervention is key, especially with the opioid being abused is fentanyl, the most deadly of them all.

There are telltale signs that someone is abusing opioids. These might include:

  • Needle marks on arms, legs
  • Itchy skin
  • Withdrawing from friends and family
  • Weight loss
  • Flushed skin
  • Impaired judgment
  • Euphoric mood
  • Doctor shopping
  • Driving under the influence
  • Sleep disturbances
  • Anxiety
  • Trouble concentrating
  • Suicidal tendencies
  • Depression

Signs of Fentanyl Overdose

Taking fentanyl in the ways described here, in addition to ingesting it when unknowingly combined with drugs such as heroin, cocaine, and others, will dramatically increase the risk of drug overdose. A fentanyl overdose is a serious emergency, allowing very little time for successful intervention. Signs of fentanyl overdose include:

  • Fatigue
  • Difficulty breathing
  • Loss of coordination
  • Inability to walk 
  • Confusion
  • Dizziness
  • Cognitive impairment
  • Coma

At Asana Recovery, we understand how difficult recovering from these addictions through our daily work to help those struggling most from this disease. While some may believe they can make it alone, rehabilitation programs are essential in the fight to break dependency. The road ahead is not a smooth or easy one, but you can traverse it if done so with the support of the right team. Counseling and aftercare processes can assist you by addressing the psychological facets that led you to addition and help you build a structure from which to better cope with life without succumbing to addiction.

The supervised detoxification and residential treatment programs at Asana Recovery are offered in a supportive, relaxing, and inspiring environment. We’re deeply committed to ensuring your long-term recovery, and guiding you on your path to a healthier and happier future. There is no better time than now, and we’re always available to speak with you. Call us at (949) 438-4504 to learn more about our comprehensive drug and alcohol addiction treatment program today.

Share:

You may also like